If you take too much (overdose) If you take too much metformin you may feel sleepy, very tired, sick, vomit, have trouble breathing and have unusual muscle pain, stomach pain or diarrhoea. These may be early signs of a serious condition called lactic acidosis (build up of lactic acid in the blood).Click to see full answer. Hereof, what if I took too much metformin?Under certain conditions, too much metformin can cause lactic acidosis. Symptoms of lactic acidosis include abdominal or stomach discomfort, decreased appetite, diarrhea, fast or shallow breathing, a general feeling of discomfort, severe muscle pain or cramping, and unusual sleepiness, tiredness, or weakness.Additionally, how much metformin can you take at once? Metformin alone (Fortamet®): At first, 1000 milligrams (mg) once a day taken with the evening meal. Your doctor may increase your dose if needed until your blood sugar is controlled. However, the dose is usually not more than 2500 mg per day. Additionally, what happens if you take too much diabetes medication? Share on Pinterest Confusion, dizziness, and irritability after taking insulin are all symptoms of an overdose. When there is too much insulin in the blood, the cells absorb more sugar than they need to, leaving less sugar in the blood. Hypoglycemia, or low blood sugar, can occur as a result.Is it OK to take 2 metformin at the same time?DO NOT take 2 doses at the same time. Common Side Effects: Loose stools/diarrhea, upset stomach, and gas. These USUALLY GET BETTER if you keep taking your metformin. Try taking it with food.